MAUDE Adverse Event Report: TORNIER S.A.S. BI POLAR RADIAL CUP 22MM DIA; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER

TORNIER S.A.S. BI POLAR RADIAL CUP 22MM DIA; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Catalog Number DTJ022
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Implant Pain (4561); Insufficient Information (4580)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "welbow study subject : (b)(6).During the surgery involving the crf ii implant, an intra-operative complication was observed.The patient experienced a defect in the radial bone cut.This event was reported as a serious adverse event that required intervention to prevent life-threatening illness or injury, or permanent impairment or damage.In medical observation: indication to repeat the cut of at least 3mm, cementation of a new stem, reinsertion of the external collateral plane, procedure: change of left radial head prosthesis, 3mm cut, reinsertion of external collateral plane.Stryker reference # (b)(4) is covering this intra-op complication.Management in the operating room on (b)(6) 2024 for arthroplasty of the radial head and reinsertion of the lateral plane on anchor.Post-operative follow-up radiographs showed too much prosthetic crowding.Need for revision surgery to cut the neck of the radius and reimplant a new prosthesis.A new crf ii implant was used.This record is covering this revision surgery.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note correction to h6 (device code and clinical code).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.It did reveal that intra-operatively, frequent radioscopic checks allow the position of the prosthesis to be checked.In the event description it¿s mention that the post-operative follow-up radiographs showed too much prosthetic crowding.Based on investigation, the root cause was attributed to a user related issue.The event was caused by an insufficient resection of the radius.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
BI POLAR RADIAL CUP 22MM DIA
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20462823
Report Number3000931034-2024-00624
Device Sequence Number18356766
Product Code KWI
UDI-Device Identifier03700386901249
UDI-Public03700386901249
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K994041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDTJ022
Device Lot Number7994AZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale